Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 43, NWS Mobile, AL

August 24, 2022Stone County, Mississippi

NWS Mobile, AL issued this flash flood warning at Aug 24, 2022, 2:04 PM CDT for Stone County, Mississippi. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2022, 2:04 PM CDT (19:04 UTC)
Expired
Aug 24, 2022, 6:52 PM CDT
In force
5 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Stone County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WGUS54 KMOB 241904
FFWMOB
MSC131-250115-
/O.NEW.KMOB.FF.W.0043.220824T1904Z-220825T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
204 PM CDT Wed Aug 24 2022

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Eastern Stone County in southeastern Mississippi...

* Until 815 PM CDT Wednesday.

* At 204 PM CDT, Heavy showers and thunderstorms continue to move 
  across Stone County, producing torrential rainfall rates. Between 
  1 and 3 inches of rain have fallen. The expected rainfall rate is 
  1 to 2 inches in 15 minutes. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Perkinston, McHenry, Big Level, Whites Crossing, Ten Mile, Ramsey 
  Springs and Perry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3065 8927 3091 8908 3090 8889 3068 8889
      3068 8923 3068 8924 3065 8924

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 15 MINUTES

$$

MM
1 follow-up statement
710 
WGUS74 KMOB 242352
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
652 PM CDT Wed Aug 24 2022

MSC131-250002-
/O.CAN.KMOB.FF.W.0043.000000T0000Z-220825T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stone MS-
652 PM CDT Wed Aug 24 2022

...FLASH FLOOD WARNING IS CANCELLED FOR EASTERN STONE COUNTY...

Flood waters have receded. The heavy rain has ended. Please continue 
to heed any additional information from local officials.

A Flood Watch remains in effect until 700 PM CDT Thursday for 
portions of Alabama, northwest Florida and southeast Mississippi.

LAT...LON 3065 8927 3091 8908 3090 8889 3068 8889
      3068 8923 3068 8924 3065 8924

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:39 PM CDT, 25 minutes earlier.

Area forecast discussion, Aug 24, 1:39 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
139 PM CDT Wed Aug 24 2022

.NEAR TERM /Now Through Thursday/...The threat for heavy rain
continues across the area as a broad upper level trough continues
across the southeast. Several shortwaves rotating through the flow
along with significant deep layer moisture in place will continue
to lead to very heavy rain. Precip water values are well over 2
inches with an observed PW value of 2.3 inches at LIX this
morning. Rainfall will also be enhanced by warm rain processes
with warm mid level temps in place. Hourly rainfall amounts of 2
to 3 inches are possible in the stronger cores. There is a
moderate risk for excessive rainfall across northwest portions of
the area with a slight risk across the remainder of the area today
and a marginal risk on Thursday. A Flood Watch continues for
Choctaw, Wayne and Perry counties and will likely be extended in
time and space later this afternoon. Highs will only be in the
upper 70s and low 80s due to the widespread clouds and rainfall.
/13

&&

.AVIATION...
18Z issuance...An active pattern continues across the
region as showers and thunderstorms become more widespread
throughout the afternoon. Reductions in visibility and ceilings to
MVFR or IFR will be possible in some of the heavier activity.
Outside of showers and storms, VFR conditions should remain
prevalent through the afternoon hours, with prevailing ceilings
lowering to MVFR during the evening. Rain coverage is expected to
decrease briefly during the evening, before redeveloping during the
early morning hours. Low-end VFR to MVFR ceilings should remain in
place across the region through the morning hours. /96

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 PM CDT this evening for ALZ051-052.

FL...None.
MS...Flood Watch until 7 PM CDT this evening for MSZ067-075-076-078.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Aug 24, 12:40 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1240 PM CDT Wed Aug 24 2022

ALZ261-263-265-MSZ079-241830-
Mobile Coastal AL-Mobile Inland AL-Mobile Central AL-George MS-
1240 PM CDT Wed Aug 24 2022

...Strong thunderstorms will impact portions of southwestern Mobile
and southeastern George Counties through 130 PM CDT...

At 1240 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Big Point to 5
miles north of Alabama Port. Movement was north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Chickasaw, Grand Bay, Semmes, Tanner Williams, I65 And I165, Mobile
Regional Airport, Wilmer, I10 And I65 and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3050 8840 3074 8841 3074 8848 3091 8842
      3075 8804 3072 8804 3075 8803 3073 8802
      3074 8800 3071 8800 3072 8803 3069 8803
      3069 8801 3068 8800 3068 8804 3066 8806
      3057 8809 3034 8812
TIME...MOT...LOC 1740Z 184DEG 12KT 3061 8846 3044 8813

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Aug 24, 1:35 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
135 PM CDT Wed Aug 24 2022

ALZ052-053-MSZ067-076-241915-
Clarke AL-Washington AL-Greene MS-Wayne MS-
135 PM CDT Wed Aug 24 2022

...A strong thunderstorm will impact portions of Washington,
southwestern Clarke, southeastern Wayne and northeastern Greene
Counties through 215 PM CDT...

At 135 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tibbie, or 9 miles south of Chatom, moving
north at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Chatom, Saint Stephens, Wagarville, Leroy, Tibbie, Millry,
State Line, Fruitdale and McIntosh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3118 8801 3138 8858 3167 8839 3154 8785
TIME...MOT...LOC 1835Z 188DEG 12KT 3133 8822

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:02 PM CDTAreal Flood AdvisoryMOBPerry88 min
Aug 23, 9:03 PM CDTAreal Flood AdvisoryMOBGreene40 min
Aug 23, 11:39 PM CDTRiver Flood WarningMOBGeorge, Greene, Perry9 days
Aug 24, 2:50 AM CDTFlood WatchMOBGeorge, Greene, Perry, Stone, Wayne40 hr
Aug 24, 10:03 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne10 days
Aug 24, 10:09 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson21 days
Aug 24, 11:59 AM CDTAreal Flood AdvisoryMOBWayne3 hr
Aug 24, 12:15 PM CDTAreal Flood AdvisoryMOBGeorge, Stone3 hr
Aug 24, 1:00 PM CDTFlash Flood WarningMOBGeorge, Stone6 hr
Aug 24, 1:26 PM CDTAreal Flood AdvisoryMOBGreene, Perry, Wayne3 hr
Aug 24, 1:47 PM CDTFlash Flood WarningMOBGreene, Perry, Wayne5 hr
Aug 24, 2:24 PM CDTAreal Flood AdvisoryMOBGeorge3 hr

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.